My question is if I should have further testing and If you would concider the results of my previous test as me being Hypothyroidism. I want to get as much information before I discuss this with my doctor. My TSH is 1.96 , in Sept 2011 it was 1.42. This is the first time I'v had the Free T4 and Free T3 Test. My Free T4 is .86 and my Freet T3 is 5.2. My Vitamin D 25-OH Total is 24.9. My Cholesterol before taking medication use to run about 450 (total) . My Triglycerides are 80, HDL are 51, Total Cholesterol is 184 and LDL Cholesterol (CALC) is 117. What questions should I ask and should I have other tests performed. I recently had a brother die from Liver and Pancritis Cancer and Previously had throat cancer a couple of years ago. Im not sure if it was Thyroid Cancer and they called it throat cancer. Any asstance with this is greatly apprecitated.
A few questions: What symptoms do you have? Are you taking CoQ10 supplements? What are your lab reference ranges?
Your vitamin D levels are too low but that could be due to your statin drug. Cholesterol is the precursor to vitamin D.
An article from Chris Kresser entitled "5 reasons not to worry about your cholesterol numbers" states this at the end of the article...
"**Note: if your total cholesterol levels are very high (i.e. above 300 mg/dL), this may be an indicator of a metabolic abnormality or inflammatory process that needs to be addressed. Cholesterol is a repair substance in the body, and persistent elevations beyond a certain threshold may point to an underlying problem that hasn’t been identified."
My Symptoms are dry skin, brittle nails, Aches and pain i contributed to getting older (55). A lot lower metabolisim then before. Weight gain, I can't seem to lose even though I have been dieting and trying to exercise. I'm probably more active than the average person. I don't take CoQ10 supplements. I'v taken premerin for 24 years .625mg. Simivastatin 20mg. Some times my Cholesterol is good taking the Simivastatin and other times it is still high and the dr. thinks about increasing it. My Lab ranges were all normal this time. The lab test before this had a MPV of 6.2. Cholesterol 261, Triglycerides 223. HDL 40. Also the only other lab test that flags anything is that my platelet count is in the high range and has gotten up to 488 in the past. This last time it was 347 before that 321.
I will try and find the article you mentioned. High Cholesterol runs in my family also. Do you have any questions that I should ask my doctor? Or think of anyother test that should be run to pin point what is going on.
With high cholesterol levels that run in the family, this sounds like you have familial hypercholesterolemia. Taking statins does lower cholesterol but also lowers CoQ10 in the process.
Low CoQ10 symptoms are numerous and include nausea, headaches, dizziness, sleep disturbances, sexual dysfunction, fatigue, shortness of breath, memory loss, liver problems, muscle weakness, muscle pain, peripheral neuropathy, and congestive heart failure.
Supplementing with CoQ10 is highly recommended. Testing for thyroid binding globulin (TBG) as well as insulin levels (statin black box warning lists high blood sugar or type 2 diabetes risk).
From Endocrine Web - Thyroid Gland Function...
"Most of the thyroid hormones in the blood are attached to a protein called thyroid binding globulin (TBG). If there is an excess or deficiency of this protein it alters the T4 or T3 measurement but does not affect the action of the hormone. If a patient appears to have normal thyroid function, but an unexplained high or low T4, or T3, it may be due to an increase or decrease of TBG.
Direct measurement of TBG can be done and will explain the abnormal value. Excess TBG or low levels of TBG are found in some families as an hereditary trait. It causes no problem except falsely elevating or lowering the T4 level. These people are frequently misdiagnosed as being hyperthyroid or hypothyroid, but they have no thyroid problem and need no treatment."
To add, i found this from Best Practice - Thyroid function testing:
Normal TSH - associated with a low FT4 and/or FT3
These results may occur following secondary (central) hypothyroidism, which is associated with pituitary or hypothalamic dysfunction. TSH can be low, normal, or slightly elevated. Evaluation for deficiencies in other pituitary hormones should be obtained before imaging (i.e., pituitary MRI). Hormone tests should include: ACTH with cortisol, FSH, LH, oestradiol (female), testosterone (male), prolactin, GH, and (insulin-like growth factor 1 (IGF1). For this condition, thyroid replacement therapy is monitored by checking the levels of FT4 and FT3. 
Other causes include drug use (e.g., phenytoin, rifampicin [rifampin], carbamazepine, barbiturates) and assay error when interfering substances are present."
The Reference range for Free T4 is 0.89-1.76 and for Free T3 it is 1.8-4.2, TSH range is .40-4.00
My Free T4 is .86, T3 is 5.2, TSH 1.96
Previous TSH test are 1.151, 1.42
My only other abnormal blood test have been with MPV being low. 6.6 and 6.2 but was within normal range on this last test.
My Platelet count seems to run High sometimes 555, 488 but normal this last time. Meutrophils and Monocytes sometimes run high.
But all of those were normal this last test
As far as family history I have a niece that had cranipharyginoma, tumor around the pituitary gland. But its not concidered hereditary. I see the dr. tommorrow and will see about having addiitonal test run. Before starting any therapy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.